MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0308
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).One photo accompanying the complaint file shows the device inside the hoop dispenser.The hub was shown and some scratch marks were noted at the connection point.No additional damages were noted on the hub.The rest of the device is not observed in the photo and cannot be evaluated.A non-sterile og cmplx xtrasoft coil 3x8 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and as seen in the provided picture the hub has some scratch marks.The hub component was inspected under microscopic magnification and one cracked condition was found at the zone where the scratch marks were found.The received orbit galaxy was connected to a lab sample syringe.Then, the pressure in the syringe was increased by rotating the syringe knob clockwise until the gauge indicator enters position 1, blue zone (purging zone) water leakage was observed in the proximal section of the orbit.The issue regarding fluid escaping from the end of the device was confirmed during the functional test.The damages found on the hub are suspected to appeared during the handling of the device where force was inadvertently applied.The issue was reported to have occurred before use; however, the device has been removed from its packaging and handled in an unknown manner and environment.According to risk documentation, the inability to purge the device is a potential failure that can occur due to an over-tightening of the syringe connector and the luer hub, which can result in the hub being broken.Other circumstances or problems may have occurred during the use of the device that could not be replicated during the analysis.A manufacturing record evaluation was performed for the finished device 30868863 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since no issues with the device were identified, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: ¿ if saline fluid leaks from the syringe, or the threaded plunger strips and does not allow the syringe to obtain the required pressure anytime during the detachment procedure, the syringe should be replaced.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, prior to the procedure, the physician flushed an orbit galaxy xtrasoft coil (640cx0308, 30868863) with saline and observed that fluid escaped from the end of the coil system.The physician switched to a new coil to complete the surgery.The microcatheter was not replaced.There was no patient injury as the device was not clinically used.No additional information is available.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19404593
Report Number3008114965-2024-00525
Device Sequence Number6786667
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number640CX0308
Device Lot Number30868863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown